AVC While on Accutane?

Most products that can help fadeing red marks , or not fadeing , just speeding the procces are banned while on accutane , I have read so many good things about apple vinegar cider on red marks , just wonder if it would be ok to use it topically while on accutane, i have lots of red marks.

Doctor Answers (2)

AVC While on Accutane?

+1

Thank you for your question. I would not advise to use the apple vinegar cider on your red marks. It is typical to have red marks as a result of pimples and using any type of acidic based product can dry out your skin further. The best way to prevent worsening of the spots is to use a sunscreen with SPF 30 and zinc oxide as well as to avoid sun exposure. Once you are completely done with your Accutane course you may wait for gradual fading, or think about laser treatments after 6 months of stopping Accutane.  Be certain to be under the supervision of a board certified dermatologist with expertise in acne for the most effective and safe treatment options. I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Vinegar and red marks

+1

Good  news, as the acne improves on Accutane, the red marks will go away.  They are caused from inflammation from the deep acne lesions and/or picking.  It often takes several months for them to go away.  If you are not forming new acne lesions, you will not develop new red areas.  In my opinion, time is the best medicine for the red marks. I don't think it will hurt to apply the apple cider vinegar, but could cause increased drying.  For fun, try it on a small area and see if the red areas go away faster than the other areas. 

  Lana Long,M.D.

Lana Long, MD
Cincinnati Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.